MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; SEE H.10
Model Number 297354
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: culture media, non-selective and non-differential.Medical device lot #: 2146742.Medical device expiration date: 2023-11-22.Device manufacture date: 2022-05-26.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd bbl¿ trypticase¿ soy broth that there was contamination.The following information was provided by the initial reporter: customer is reporting 2 contaminated media for item 297354, lot #¿s 2146742 & 2209307.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Material 297354 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.Batch 2146742.The batch history record review for batch 2146742 was satisfactory per internal procedures.Formulation, filling, and packaging processes were within specifications.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other complaints have been taken on this batch for contamination.Retention samples from batch 2146742 (10 tubes) were available for inspection.Two retention tubes went into incubation.One tube was placed into 33-37-degrees celsius incubation and one tube was placed into 20-25-degrees celsius incubation.At the end of a seven-day incubation period no microbial growth was observed in 2/2 incubated retention tubes.Batch 2209307.The batch history record review for batch 2209307 was satisfactory per internal procedures.Formulation, filling, and packaging processes were within specifications.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other complaints have been taken on this batch for contamination.Retention samples from batch 2209307 were not available for inspection.No photos were received to assist with the investigation.No returns were received to assist with the investigation.This complaint cannot be confirmed for either of the complaint batches.Bd will continue to trend complaints for contamination.H3 other text : see h.10.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16504523
Report Number1119779-2023-00242
Device Sequence Number3352021
Product Code JSG
UDI-Device Identifier30382902973547
UDI-Public30382902973547
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/25/2024
Device Model Number297354
Device Catalogue Number297354
Device Lot Number2209307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown